# SDR CVGA20150629001

- Difficulty date: June 29, 2015
- Submitted: July 12, 2015
- Operation: Air carrier
- Aircraft: N555BK
- Make and model: Cessna 550
- Aircraft serial: 5500916
- Aircraft time: 4,763 hours, 5,183 cycles
- System (JASC): 3160 · Central Display
- Part: Display
- Part number: 7014300901
- Part serial: 00015927
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 4,763 hours, 5,183 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

WHILE EN ROUTE, THE ACFT EXPERIENCED SMOKE IN THE COCKPIT, APPROX 20 MILES FROM DESTINATION.  THE CREW SHUTDOWN AVIONICS & DECLARED AN EMER.  THE ACFT LANDED SAFELY & WAS MET BY FIRE DEPARTMENT.  FIRE DEPARTMENT VERIFIED NO FIRE OR SMOKE EXISTS.  TROUBLESHOOTING FOUND THE COPILOT'S OR RT PRIMARY FLIGHT DISPLAY, PFD WAS CAUSE OF SMOKE.  REMOVED FAULTY PFD & INSTALLED AN OVERHAULED UNIT OF LIKE PN WHICH OPERATIONS CHECKED SATISFACTORILY.  FURTHER INVESTIGATION FOUND NO OTHER ISSUES RELATING TO SMOKE INCIDENT.  THE ACFT WAS RETURNED TO SERVICE & THE FAULTY UNIT WAS SENT FOR REPAIR.  DISPLAY UNITS ARE ON CONDITION ITEMS & MAY NEED AN OVERHAUL LIMITATION TO HELP PREVENT FUTURE INTERNAL COMPONENT FAILURES, WHICH RESULT IN SMOKE IN COCKPIT.
